MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5551-G-401
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Triathlon ts femoral revision patient had complained of worsening pain.Previous tibial revision in 2019 implant details available for that surgery.During surgery was noted the patella had wear marks this was also replaced.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon stem extender; cat# 5571s025; lot# v30elp.Tri ts baseplate size 4; cat# 5521b400; lot# doe7za.Med howmedica bone plug 1pk; cat# 62155011; lot# cppuj06bf.Tri cemented stem 12mmx50mm; cat# 5560s112; lot# 0087225h.No 4.Triathlon ts plus tibial insert x3 poly 16mm; cat# 5537g416; lot# 7857py.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Not returned.
 
Additional Manufacturer Narrative
Corrected data: date of implant.An event regarding wear involving a triathlon patella was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the patella is worn.The damage present on the anterior and posterior surfaces is consistent with delamination and material loss.The damage on the articulating surface of the patella is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Clinician review: no medical records relevant to this event were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to pain and wear of the patella was observed intraoperatively.Visual inspection of the returned device indicated that the patella is worn.The damage present on the anterior and posterior surfaces is consistent with delamination and material loss.The damage on the articulating surface of the patella is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: triathlon stem extender; cat# 5571s025; lot# v30elp.Tri ts baseplate size 4; cat# 5521b400; lot# doe7za.Med howmedica bone plug 1pk; cat# 62155011; lot# cppuj06bf.Tri cemented stem 12mmx50mm; cat# 5560s112; lot# 0087225h.No 4.Triathlon ts plus tibial insert x3 poly 16mm; cat# 5537g416; lot# 7857py.Tri ts femur sz5 left; cat# 5512-f-501; lot# hvjo.Tri press-fit stem 12mm x 100mm; cat# 5565-s-012; lot# m6n19.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15922671
Report Number0002249697-2022-01773
Device Sequence Number15128198
Product Code MBH
UDI-Device Identifier07613327014839
UDI-Public07613327014839
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5551-G-401
Device Catalogue Number5551-G-401
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer02/18/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale